Alert archive / Pennsylvania / Tornado Warnings in 2010

Tornado Warning 9, NWS State College, PA

July 24, 2010McKean County, Potter County, Pennsylvania

NWS State College, PA issued this tornado warning at Jul 24, 2010, 6:30 PM EDT for McKean County, Potter County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2010, 6:30 PM EDT (22:30 UTC)
Expired
Jul 24, 2010, 7:00 PM EDT
In force
30 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties McKean County, PA, Potter County, PA

The radar

The State College radar (KCCX), 95 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 4:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WFUS51 KCTP 242230
TORCTP
PAC083-105-242300-
/O.NEW.KCTP.TO.W.0009.100724T2230Z-100724T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
630 PM EDT SAT JUL 24 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CENTRAL POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM
  CONTAINING THE POSSIBLE TORNADO WAS NEAR REW...MOVING EAST AT 55
  MPH.

* THE TORNADO WILL BE NEAR...
  CROSBY AROUND 635 PM...
  PORT ALLEGANY AROUND 640 PM...
  ROULETTE AND KEATING SUMMIT AROUND 645 PM...
  COUDERSPORT AROUND 655 PM...
  DENTON HILL STATE PARK AROUND 700 PM...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
46...STATE ROAD 59...STATE ROAD 446.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. IF YOU WAIT TO SEE OR HEAR
IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TAKE COVER INSIDE NOW. DO NOT WAIT TO SEE OR HEAR THE TORNADO. MOVE
TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF A STURDY BUILDING. PUT AS
MANY WALLS BETWEEN YOU AND THE OUTSIDE AS YOU CAN. AVOID WINDOWS.
PROTECT YOURSELF FROM FLYING DEBRIS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SATURDAY
EVENING FOR NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4178 7776 4157 7803 4183 7861 4191 7854
TIME...MOT...LOC 2230Z 291DEG 49KT 4184 7843

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:58 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 24, 3:58 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SAT JUL 24 2010

.SYNOPSIS...
A WARM FRONT WILL REMAIN NEAR THE NEW YORK BORDER THROUGH
THIS EVENING...THEN SHIFT SOUTHWARD AS A COLD FRONT ON SUNDAY.
HIGH PRESSURE WILL BUILD INTO THE REGION EARLY NEXT WEEK...WITH
SLIGHTLY COOLER AND DRIER CONDTIONS. TEMPERATURES WILL MODERATE
ABOVE NORMAL AGAIN BY MID WEEK WITH A CHC OF SHOWERS.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
NOTHING MUCH NEW...MAIN THING IS SOUTHERN END OF THE BAND OF
SHOWERS AND STORMS OVER OH HAVE DIED. REALLY CLEAR BEHIND
THIS FEATURE. NASTY STORM NEAR ERIE.

VERY WARM AIR AT 850 AND 700 HPA OVER SOUTHERN PA AND MD HAS KEPT
IT MOSTLY SUNNY AND HOT. TEMPERATURES ARE NOW WELL INTO THE 90S IN
MANY LOCATIONS. IT SHOULD NOT CLEAR OUT WHICH SHOULD LIMIT THE
ABILITY TO GO OVER 100F. THOUGH THE 20 TO 22C AIR AT 850 HPA IS
NOT FORECAST TO COME OVER THE REGION UNTIL THIS EVENING. COULD BE
MANY LATE DAY HIGHS IN THE 96-100F RANGE IN SOUTHERN AREAS.

IT IS MOSTLY IN THE MID 80S IN CENTRAL AND NORTHERN MOUNTAINS.
CENTRAL AREAS SHOULD TOP OUT IN THE LOWER 90S.

TEMPERATURES WILL BE SLOW TO FALL WITH DEW POINTS IN THE LOWER 70S
AND A POCKET OF VERY WARM AIR ALOFT GOING BY. THE 20-22C AIR GOES
BY OVERNIGHT. WILL BE VERY WARM OVERNIGHT.

LOCALLY SOME ISOLATED STORMS HAVE BEGUN TO DEVELOP OVER WESTERN
PA. THESE ARE FAR OUT AHEAD OF THE ANTICIPATED SYSTEM TO THE WEST.

TO OUR WEST...REMNANT MCS FROM THE MIDWEST FLOODS FRIDAY NIGHT IS
TRUCKING...HEADED INTO NORTHWESTERN PA. INTRODUCED THUNDERSTORMS
LIKELY WITH THIS SYSTEM AFTER ABOUT 22 UTC. THE PW ANOMALIES AND
V-WINDS ARE REALLY SIGNIFICANT WITH THIS SYSTEM. ISOLATED SEVERE
IS POSSIBLE...BUT WITH HIGH PW AND MOISTURE FLUX VALUES IN THE
4-5SD ABOVE NORMAL RANGE...THESE STORMS IF THEY DEVELOP COULD
PRODUCE LOCALLY HEAVY RAINFALL. PONDERING A FLASH FLOOD WATCH IN
NW PA.

THUS...EXPECT SHOWERS AND THUNDERSTORMS AFTER ABOUT 2200 UTC AND
INCREASING CHANCES THIS EVENING. COULD BE SOME LOCALLY HEAVY
RAINFALL IN NW PA BEFORE MIDNIGHT. THE RAIN COULD SPILL INTO
CENTRAL AREAS BETWEEN 8 AND 10 PM. SOUTHERN AND SOUTHEASTERN AREAS
COULD REMAIN RAIN FREE.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM SUNDAY/...
THE MCS TO OUR WEST AND THEN THE FRONT PROVIDE EQUAL CONVECTIVE
OPPORTUNITY FOR THUNDER. DOUBLE SHOT FOR NW PA AS MCS SHOULD
TRIGGER SHOWERS UP THERE. THE FORECAST/GRIDS REFLECT THE HIGH
PROBABILITY FORECAST BASED ON A BLEND OF THE SREF/VSREF/HRRR. PUT
LIKELY POPS IN THE NW AREAS AS THE MCS AND MODELS WOULD IMPLY A
GOOD CHANCE FOR ORGANIZED CONVECTION. WITH HIGH PW AIR COULD BE
SOME LOCALLY HEAVY RAINFALL.

THE GFS SHOWS VERY HIGH MFLUX VALUES IN NW PA AND INTO NEW YORK IN
THE 000O TO 0600 UTC PERIOD. SHOWERS COULD PRODUCE VERY HEAVY
RAINFALL UP IN NORTHERN AREAS.

THE HRRR AND VSREF SHOW THE CONVECTION WEAKEN AS IT MOVES INTO
CENTRAL AND SOUTHERN AREAS. ALL GUIDANCE SHOWS STORMS SAGGING
SOUTH.

THE PW VALUES DROP FAST IN THE NW SUNDAY FROM LATE MORNING INTO
THE EARLY AFTERNOON. THE SOUTHEAST SHOULD GET SOME
SHOWERS/THUNDERSTORMS AS THE LARGER SCALE BOUNDARY MOVES THROUGH.

NORTHERN AND CENTRAL AREAS COULD GET A SLIGHTLY DRIER AND MORE
PLEASANT AFTERNOON AND EVENING. IT MIGHT TAKE UNTIL EVENING FOR
THE CONDITIONS TO IMPROVE IN THE EXTREME SOUTHEAST.

POPS IN 3-HOUR INCREMENTS SUNDAY IN THE GRIDS TO SHOW THE NW TO SE
LOWERING OF POPS WITH THE DRIER...COOLER AIR BEHIND THE FRONTAL
SYSTEM.

IT SHOULD BE COOLER OVER MOST AREAS TOMORROW...BUT MORE NOTICABLE
IN WESTERN AND NORTHERN AREAS. THE COOLER DRIER AIR WILL ARRIVE IN
THE SOUTHEAST A BIT LATER SO SOME AREAS WILL BE A BIT COOLER BUT
NOT NOTICABLE UNTIL SUNDAY NIGHT INTO MONDAY. MONDAY WILL BE A NEW
DAY!

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THERE COULD BE A LINGERING SHOWER FOR SUNDAY EVENING...BUT LEFT
THIS OUT OF THE FCST FOR NOW.

COOLER AND DRIER CONDTIONS FOR MONDAY AND TUE.

THE HEAT AND HUMIDITY BUILDS BACK FOR WED WITH A CHC OF SHOWERS.

LEFT SHOWERS IN FCST INTO EARLY FRIDAY...AS FRONT MAY BE SLOW
TO PUSH SOUTH...SHOWERS WERE ALREADY IN FCST...AND IN LINE WITH
OTHER OFFICES. 00Z ECMWF DOES NOT SHOW AS MUCH UPPER LEVEL
SUPPORT AS THE PREVIOUS RUN. THAT HAS BEEN THE TREND THIS
SUMMER.

ALSO PUT A SMALL CHC IN FOR LATE SAT...SOME MODEL SPREAD THERE.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL DOMINATE THE ENTIRE REGION UNTIL ABOUT 2200
UTC. SOME GUSTY WINDS ARE POSSIBLE. AFTER 2200 UTC WE ANTICIPATE
SHOWERS AND STRONG THUNDERSTORMS TO MOVE INTO NORTHWESTERN PA.
THESE STORMS WILL LIKELY PRODUCE MVFR AND PATCHY IFR CONDITIONS
LATER THIS EVENING AND OVERNIGHT.

SHOWERS SHOULD MAINLY MOVE EAST TO WEST TONIGHT. EXPECT MOSTLY
MVFR IN MIST/HAZE. ISOLATED IFR IN RAIN. THUNDERSTORMS WILL BE
ABOUT...CHECK CURRENT RADAR BEFORE FLYING.

THUNDERSTORMS SUNDAY SHOULD EXIT TO OUR EAST LATER IN THE DAY.
THEN DRYING WEATHER. MAINLY VFR IN WEST BY MIDDAY AND VFR/MVFR IN
EAST WITH REMAINING STORMS.

WE DRY OUT SUNDAY EVENING INTO MONDAY. BUT THE RAIN COULD PRODUCE
PATCHY MVFR OVERNIGHT SUNDAY INTO MONDAY.

OUTLOOK...
SUN...MAINLY VFR...WITH MVFR IN SCT/NUMEROUS AFTN SHRA/TSRA.
MON-TUE...MAINLY VFR.
WED-THU...MAINLY VFR. SCT AFTN SHRA/TSRA.

&&

.CLIMATE...
REC MAX AT MDT TODAY IS 96F...AND FCST IS 98F. STILL BELOW THE
RECORD...BUT WE STIL HAVE CHC TO CRACK THAT RECORD. IPT COULD BE
CLOSE - RECORD OF 96F IS POSSIBLE IF CONVECTION STAYS AWAY THRU
LATE AFTN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR PAZ019-025>028-
034>036-045-046-049>053-056-058.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR PAZ057-
059-063>066.

&&

SYNOPSIS...FITZGERALD/MARTIN
NEAR TERM...GRUMM/MARTIN
SHORT TERM...GRUMM
LONG TERM...MARTIN
AVIATION...GRUMM
CLIMATE...MARTIN
Hazardous weather outlook, Jul 24, 4:48 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT SAT JUL 24 2010

PAZ004>006-010>012-037-041-042-251615-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
448 PM EDT SAT JUL 24 2010

...SEVERE THUNDERSTORM WATCH 530 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS INTO THIS EVENING. SOME STORMS MAY
PRODUCE DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT STRONG WINDS...HAIL OR WIND DAMAGE.

PAZ017-018-024-033-251615-
CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET-
448 PM EDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS LATER TODAY. A FEW OF THESE STORMS COULD
PRODUCE DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE ON SUNDAY...
AS A COLD FRONT MOVES SOUTHWARD ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057-059-063>066-251615-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
448 PM EDT SAT JUL 24 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS LATER TODAY. A FEW OF THESE STORMS COULD
PRODUCE DAMAGING WIND GUSTS AS THEY MOVE INTO THE LOWER
SUSQUEHANNA VALLEY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE ON SUNDAY...
AS A COLD FRONT MOVES SOUTHWARD ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-025>028-034>036-049>053-056-058-251615-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
SCHUYLKILL-
448 PM EDT SAT JUL 24 2010

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS LATER TODAY. A FEW OF THESE STORMS COULD
PRODUCE DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE ON SUNDAY...
AS A COLD FRONT MOVES SOUTHWARD ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ045-046-251615-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
448 PM EDT SAT JUL 24 2010

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 530 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

A STALLED FRONTAL BOUNDARY NEAR THE NEW YORK BORDER WILL BE THE
FOCUS FOR THUNDERSTORMS LATER TODAY. A FEW OF THESE STORMS COULD
PRODUCE DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE ON SUNDAY...
AS A COLD FRONT MOVES SOUTHWARD ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN

In the hours before

Special weather statement, Jul 24, 5:04 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT SAT JUL 24 2010

PAZ004-005-242145-
MCKEAN PA-WARREN PA-
504 PM EDT SAT JUL 24 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN MCKEAN COUNTIES...

AT 501 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARREN...MOVING EAST
AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

PERSONS ACROSS THE REGION SHOULD BE ALERT FOR SUDDEN CHANGES IN
STORM STRENGTH. SEEK SHELTER IF THREATENING WEATHER IS OBSERVED
OR A WARNING IS ISSUED.

THIS STORM WILL BE NEAR SCANDIA AROUND 515 PM...MARSHBURG AROUND 535
PM...LEWIS RUN AROUND 540 PM AND CYCLONE AROUND 545 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446.

LAT...LON 4200 7840 4172 7842 4181 7931 4201 7929

FORECASTER: MARTIN
Special weather statement, Jul 24, 6:00 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
600 PM EDT SAT JUL 24 2010

PAZ006-037-242230-
POTTER PA-TIOGA PA-
600 PM EDT SAT JUL 24 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN POTTER AND
WESTERN TIOGA COUNTIES...

AT 553 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 29
MILES SOUTHEAST OF OLEAN TO 21 MILES SOUTHWEST OF WELLSBORO...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. DOPPLER RADAR INDICATES THAT THESE STORMS HAVE WEAK ROTATION
IN THEM...WHICH MAY CAUSE THE STORMS TO BECOME STRONGER. THESE
STORMS WILL BE NEAR DENTON HILL STATE PARK AROUND 605 PM...GALETON
AROUND 610 PM...LEONARD HARRISON STATE PARK AROUND 625 PM AND
HARRISON VALLEY AROUND 630 PM.

THIS WILL IMPACT ROUTE 6 FROM COUDERSPORT TO NORTHWEST OF WELLSBORO.

IF THESE STORMS DO GET STRONGER...OR THE ROTATION BECOMES
STRONGER...AN APPROPRIATE TORNADO WARNING OR SEVERE THUNDERSTORM
WARNING WILL BE ISSUED.

LAT...LON 4183 7718 4154 7755 4154 7760 4149 7761
      4178 7812 4188 7771 4200 7761 4200 7754

FORECASTER: DANGELO
Local storm report, Jul 24, 6:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     8 W ELDRED              41.96N 78.54W
07/24/2010                   MCKEAN             PA   EMERGENCY MNGR

            TREES DOWN IN DUKE CENTER ON THE CORNER OF OIL VALLEY
            ROAD AND MAIN STREET

&&

PAH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:38 PM EDTSpecial Weather StatementCTPMcKean, Warren52 min
Jul 23, 10:00 PM EDTAreal Flood AdvisoryCTPMcKean, Warren3 hr
Jul 23, 10:01 PM EDTSevere Thunderstorm WarningCTPWarren44 min
Jul 23, 10:22 PM EDTSpecial Weather StatementCTPMcKean, Potter38 min
Jul 23, 10:37 PM EDTSevere Thunderstorm WarningCTPElk, McKean38 min
Jul 23, 11:21 PM EDTSpecial Weather StatementCTPCameron, Clinton24 min
Jul 23, 11:47 PM EDTSpecial Weather StatementCTPClinton28 min
Jul 24, 12:15 AM EDTSpecial Weather StatementCTPLycoming, Union30 min
Jul 24, 5:04 PM EDTSpecial Weather StatementCTPMcKean, Warren41 min
Jul 24, 5:30 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter, Warren90 min
Jul 24, 5:40 PM EDTTornado WarningCTPMcKean, Warren50 min
Jul 24, 5:55 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Warren65 min
Jul 24, 6:00 PM EDTSpecial Weather StatementCTPPotter30 min
Jul 24, 6:20 PM EDTTornado WarningCTPMcKean, Potter25 min
Jul 24, 6:42 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga63 min
Jul 24, 6:48 PM EDTTornado WarningCTPPotter, Tioga27 min
Jul 24, 7:02 PM EDTAreal Flood AdvisoryCTPCameron, Elk, McKean, Potter, Tioga3 hr
Jul 24, 7:10 PM EDTSevere Thunderstorm WarningCTPCameron, Elk50 min
Jul 24, 7:13 PM EDTTornado WarningCTPLycoming, Potter, Tioga47 min
Jul 24, 7:31 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga35 min
Jul 24, 7:45 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Sullivan, Tioga60 min

Nearby

Tornado Warnings in Pennsylvania, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.